SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reports observation of an erroneous atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to repeat testing.An initial reactive result of (b)(6) 2025 was identified as falsely elevated (false positive).A second sample, tested (b)(6) 2025, produced a nonreactive result which was reproduced when the initial sample was repeat tested; the initial result was corrected.There are no allegations of any adverse patient consequences in association with the observed discordance.
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an erroneous atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to repeat testing.Siemens is investigating.Note: for section g3 / g4, pma/510(k) number = p100039-s005_p100039-s016.
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a false positive atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to repeat testing.Update, 27-jan-2025: siemens has concluded the investigation.The customer reported multiple observations of discordance involving multiple ahbs2 product lots.[other events reported separately to fda.] siemens investigation included a comprehensive review of reagent and instrument performance.Reagent-related issues were ruled out on the basis of demonstrated quality control (qc) and a review of current assay performance.No issues were identified with qc or other patient samples in the timeframe of the reported discordance.Testing for potential interferents, including heterophilic antibodies (hbt or nabt), was not performed by the customer.The original patient samples were not available for testing by siemens, and the customer declined to provide additional clinical or analytical information.As a result, siemens was unable to perform additional investigative testing.Based on the available information, a specific cause for the observed discordance could not be determined.The customer is operational, and no evidence of a systemic reagent- or instrument-related issue was identified.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.